| Catalog Number |
5950030 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
05/26/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #3).Additional emdr's were previously submitted to represent the bard/davol ventralex st (device #1) and bard/davol ventralex st (device #2).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex st (x2) on (b)(6) 2018 and (b)(6) 2018 and ventrio st on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against all the devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #3).Additional emdr's were previously submitted to represent the bard/davol ventralex st (device #1) and bard/davol ventralex st (device #2) should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2018) is considered to be a best estimate.This supplemental emdr represents the bard/davol - ventrio st mesh (device #3).Additional supplemental emdr's were submitted to represent the bard/davol - ventralex st mesh (device #1), ventralex st mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex st (x2) on (b)(6) 2018 and (b)(6) 2018 and ventrio st on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against all the devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventralex st mesh (device #1).Per op notes, "a ventralex st mesh (device #1) was placed and sutured." (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventralex st mesh (device #2).Per op notes, "a ventralex st mesh (device #2) was placed and sutured." (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with explant of mesh (device #1 & #2) and implant of ventrio st mesh (device #3).Per op notes, "the old mesh (device #1 & #2) was dissected and excised.A ventrio st mesh (device #3) was placed and sutured." (b)(6) 2023 - patient was diagnosed with multiple recurrent lower midline and incisional hernia thereby underwent robotic-assisted laparoscopic repair with explant of ventrio st mesh (device #3) and implant of synthetic mesh.Per op notes, "adhesions were taken down and the mesh (device #3) was excised.A synthetic mesh was placed and sutured.".